It would be difficult seeing a loved one not only in pain, but seemingly depressed or indifferent. I agree that she should see a psychologist who specializes in the terminally ill. If anything, I would think that feeling numb may be a way of her coping with her condition. Even if the pills are causing this reaction, if there are no alternatives it is ultimately up to her what is important to her, the pain, or her mental state.Originally posted by Birdlady
Actually it's my mother. She truly has become indifferent to many things. She makes comments that she does not care about anything any more. She seems to say things without thinking first, too. She was always somewhat that way but it is worsening. She take the pills around the clock and it does not take all her pain away. She may have to go on something stronger like oxycontin. She has cancer.
Thanks for your reply. I guess I'm just trying to understand what effects the pills are having. I see the emotional numbing for sure, too. I guess it has to be that way since she isn't open to anything else but the pills. She may be to ill for anything else but pills, too.